# SDR 2017FA0000531

- Difficulty date: September 15, 2017
- Submitted: November 1, 2017
- Operation: General aviation
- Aircraft: N126ST
- Make and model: Piper PA46-500TP
- Aircraft serial: 4697465
- System (JASC): 5751 · Ailerons
- Part: Hinge
- Part number: 83204004
- Condition: Cracked
- Location: Rt Wing Aileron
- Part time: 1,351 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, IT WAS DISCOVERED THAT THE CENTER AILERON HINGE HORN ATTACH BRACKETS, ON THE RIGHT WING, WERE CRACKED OUT TO THE POINT THAT IT HAD ALMOST SEPARATED FROM THE REAR WING SPAR.  DURING REMOVAL OF THE RIGHT AILERON, IT WAS EVIDENT THAT THE CENTER LINE OF THE THREE AILERON HINGE BEARINGS WERE NOT LINEAR AS THE MOUNTING HARDWARE WAS LOADED UP AND DIFFICULT TO REMOVE.  ONCE WE REMOVED THE CENTER BOLT, THE REMAINING TWO WERE MUCH EASIER TO REMOVE.  A SOLUTION WOULD BE TO ENSURE THE MOUNT HOLES IN THE AILERON WERE LINEAR BY INSERTION OF A STRAIGHT ROD THAT CLOSELY FITS THE INSIDE DIAMETER OF THE MOUNT HOLES.  THEN MOUNT THE HORNS TO THE AILERON PRIOR TO LOCATING THE NECESSARY RIVET HOLE LOCATIONS THAT PASS THROUGH THE HORN AND THE TWO HORN BRACKETS THAT ATTACH THE HORN TO THE REAR SPAR.
